Truthfully, it is impossible to know for sure if you will experience chemo induced nausea and vomiting (CINV) but there are a few ways to make a pretty good prediction.
The number one risk factor for nausea and vomiting is what treatment you will be receiving. While some drugs are rated very low risk, other are considered to be high risk (e.g. cisplatin).
Typically, the medications suggested to prevent nausea and vomiting will be tailor to the unique chemotherapy you are receiving. But there’s more to it than just the specific drug. The dose and how quickly the drug is administered can have an impact on nausea and vomiting as well.
But there are also some risk factors which relate uniquely to you.
You are at a higher risk of experiencing nausea and vomiting if you have any of the risk factors below:
Less than 50 years old
Low alcohol consumption
High anxiety levels
History of motion sickness or morning sickness
Previous nausea and vomiting from chemotherapy
Certainly, anxiety can have a large impact on feels of nausea and vomiting. If you are assuming you WILL have nausea – you probably will. As nausea is a perception, your mentality towards it can impact your symptoms. The best thing you can do for yourself is to identify and use coping mechanisms for your anxiety. It is normal to experience anxiety through this process so seek out help early.
Other than that, you need to walk through the fire to know for sure if you are going to have nausea or vomiting.
The information shared does not constitute a medical consultation and is not intended to replace professional medical advice, diagnosis, or treatment. Consult with your doctor or other qualified health provider for questions regarding a medical condition.
Please do not disregard professional health provider advice or delay in seeking it because of something you have read here. In the event of a medical emergency, call a doctor or 911 immediately